MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA15 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA15 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX426T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Event or Problem Description
According to the complainant a progav was blocked postoperatively.The patient was implanted on (b)(6) 2015.Once the product was implanted, pressure could not be adjusted.However, the product was remained since the patient condition was good.The surgery for brain tumor had been done twice since the primary surgery without valve failure.However this time, the revision surgery was needed due to underdrainage.Therefore, the valve investigation included adjustment failure was requested.The valve was explanted on (b)(6) returned to the manufacturer for evaluation.Further details were not provided.Height: 172 cm.
 
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation ( description incoming product condition) we received the progav 2.0 valve under use of the returnkit.The valve was insert in liquid.The progav 2.0 was set to pressure range 5 cmh2o at the time of delivery.Result: in the visual inspection of the valve we could, scratch but has noapparent deformations or other abnormalities determine.It was possible to adjust the valve up and down again in steps of 5 cmh2o.To proof if the brake function is full in place we carried out a brake function test.The investigation has shown that the brake function is present.The braking force lies within the accepted tolerance.In the further course of the investigation, we tested the valve to permeability.The investigation results that the valve is permeable.Given the fact that during the treatment with shunts the following complications may arise: infections, blockages caused by protein and/or blood in the cerebrospinal fluid, over/under drainage, we decided to dismantle the valve.Inside the valve we found slight deposits of protein, perhaps the deposits inside the valve could have influenced the function in the past.A further explanation for non-adjustability could also be that the implantation site was chosen unfavorably or the skin over the valve was too thick.In this case, there is the possibility that the valve can no longer be adjusted.But at the time of delivery, there is no fault with this progav 2.0 valve.No further actions required.

Brand Name
PROGAV 2.0 SYS W/SA15 A.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12892808
Report Number3004721439-2021-00758
Device Sequence Number1491887
Product Code JXG
UDI-Device Identifier04041906136963
UDI-Public4041906136963
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141687
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberFX426T
Device Catalogue NumberFX426T
Device Lot Number20028164
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2017
Initial Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight69 KG